Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 282, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 2002, 7:02 PM CST for Coffee County, Warren County, Tennessee. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 7:02 PM CST (01:02 UTC)
- Expired
- Nov 10, 2002, 7:45 PM CST
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:20 PM CST | Thunderstorm Wind 50 E | Countywide, TN | Law enforcement reported trees down. |
| Nov 10, 7:20 PM CST | Hail 1 | Countywide, TN | Law enforcement reported quarter size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
| Nov 10, 4:50 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1368 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 490 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:05 PM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Nov 10, 3:05 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 305 PM CST SUN NOV 10 2002 LATEST FORECAST MODEL DATA INDICATES THAT THE STRONG COLD FRONT WILL ENTER MIDDLE TENNESSEE SHORTLY BEFORE 11/06Z...AND DEPART SHORTLY AFTER THAT TIME. FROM NOW UNTIL 06Z...SHOWERS ARE EXPECTED TO RAPIDLY DEVELOP INTO THUNDERSTORMS...FROM VERY STRONG AFTERNOON WARMING AND DESTABILIZATION. IT SEEMS THAT THE AFTERNOON CU FIELD HAS HAD LIMITED SUCCESS THIS AFTERNOON SO FAR (NOT PUNCHED THROUGH MID LEVELS)...DUE TO 650-MB BASED INVERSION OR CAP (STAIRSTEP 18Z BNA RAOB). ONCE THIS CAP GOES...EXPECT THUNDERSTORMS TO GO SEVERE. SOME OF THE STRONGER STORMS WILL BE ON THE LEADING EDGE OF A SQUALL LINE THAT WILL COME INTO MIDDLE TENNESSEE THIS EVENING...BUT SOME STRONGLY ROTATING CELLS ARE EXPECTED TO DEVELOP AHEAD OF THE EVENING SQUALL LINE. SO WILL CONTINUE TO MENTION ISOLATED TORNADOES THIS EVENING IN THE ZONES. AFTER THIS ROUND OF EVENING SEVERE WEATHER...THE CHANCE OF SHOWERS WILL CONTINUE ALL MONDAY IN THE PLATEAU...AND INTO THE MORNING WESTERN/CENTRAL ZONES. POST-FRONTAL NORTHWEST WINDS AND LINGERING MOISTURE WILL KEEP MORE CLOUDS AROUND (FOR THE NEXT FEW DAYS) RELATIVE TO MOS. PRELIMINARY NUMBERS BNA 53 59 38 53 / 100 30 10 10 CSV 53 57 36 50 / 100 40 10 20 .BNA...NONE. 04
Hazardous weather outlook, Nov 10, 11:45 AM CST, 7 hours 17 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1145 AM CST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE... A STRONG COLD FRONT AND POWERFUL UPPER LEVEL WINDS WILL APPROACH THE REGION THIS AFTERNOON...AND WILL MOVE IN DURING THE EVENING. WEATHER CONDITIONS AHEAD OF THE FRONT WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS...WITH ISOLATED TORNADOES POSSIBLE. THUS...ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP...WITH SEVERE THUNDERSTORMS AND ISOLATED TORNADOES MOST PROBABLE LATE THIS AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... WITH THE AREA IN A HIGH RISK OF SEVERE WEATHER...ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS EXPECTED THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN... AT THIS TIME...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. 04
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:01 PM CST | Tornado Warning | OHX | Coffee | 29 min |
| Nov 10, 6:16 PM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery | 29 min |
| Nov 10, 6:18 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 27 min |
| Nov 10, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 45 min |
| Nov 10, 6:45 PM CST | Severe Thunderstorm Warning | OHX | Perry | 30 min |
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Nov 10, 7:05 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 25 min |
| Nov 10, 7:15 PM CST | Tornado Warning | OHX | Warren | 30 min |
| Nov 10, 7:25 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Maury, Sumner, Williamson | 35 min |
| Nov 10, 7:29 PM CST | Tornado Warning | OHX | Coffee, Warren | 31 min |
| Nov 10, 7:54 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 51 min |
| Nov 10, 8:02 PM CST | Tornado Warning | OHX | Van Buren, Warren | 28 min |
| Nov 10, 8:17 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 28 min |
| Nov 10, 8:27 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 48 min |
| Nov 10, 8:29 PM CST | Severe Thunderstorm Warning | OHX | Coffee | 16 min |
| Nov 10, 8:32 PM CST | Tornado Warning | OHX | Cumberland | 28 min |
| Nov 10, 8:39 PM CST | Severe Thunderstorm Warning | OHX | Marshall | 36 min |
| Nov 10, 8:50 PM CST | Severe Thunderstorm Warning | OHX | Bedford | 25 min |
| Nov 10, 9:08 PM CST | Severe Thunderstorm Warning | OHX | Van Buren | 22 min |
| Nov 10, 9:23 PM CST | Flash Flood Warning | OHX | Coffee, Cumberland, Van Buren, Warren, White | 3 hr |
| Nov 10, 9:32 PM CST | Tornado Warning | OHX | Cumberland, White | 28 min |
| Nov 10, 9:47 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.